Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 27, 2011, 2:59 PM EDT for Volusia County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 2:59 PM EDT (18:59 UTC)
- Expired
- Aug 27, 2011, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS52 KMLB 271859
SVRMLB
FLC127-271945-
/O.NEW.KMLB.SV.W.0105.110827T1859Z-110827T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL VOLUSIA COUNTY IN FLORIDA
* UNTIL 345 PM EDT.
* AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF NEW SMYRNA
BEACH...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
WILBUR BY THE SEA...EDGEWATER...BETHUNE BEACH...ELDORA AND APOLLO
BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2913 8095 2910 8092 2908 8093 2908 8091
2907 8090 2903 8088 2891 8080 2895 8113
2914 8110
TIME...MOT...LOC 1859Z 279DEG 13KT 2900 8099
$$
JP2 follow-up statements
705
WWUS52 KMLB 271924
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT SAT AUG 27 2011
FLC127-271945-
/O.CON.KMLB.SV.W.0105.000000T0000Z-110827T1945Z/
VOLUSIA-
324 PM EDT SAT AUG 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL VOLUSIA COUNTY...
AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR
EDGEWATER...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHUNE
BEACH AND TURTLE MOUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2913 8095 2910 8092 2908 8093 2908 8091
2907 8090 2903 8088 2891 8080 2895 8113
2914 8110
TIME...MOT...LOC 1923Z 279DEG 13KT 2899 8089
$$
JP808
WWUS52 KMLB 271930
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SAT AUG 27 2011
FLC127-271940-
/O.CAN.KMLB.SV.W.0105.000000T0000Z-110827T1945Z/
VOLUSIA-
330 PM EDT SAT AUG 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2913 8095 2910 8092 2908 8093 2908 8091
2907 8090 2903 8088 2891 8080 2895 8113
2914 8110
TIME...MOT...LOC 1930Z 279DEG 13KT 2899 8086
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:31 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 27, 9:31 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
931 AM EDT SAT AUG 27 2011
.DISCUSSION...
...STRONG AND DANGEROUS RIP CURRENTS EXPECTED ALONG THE BEACHES
TODAY...
A WEAK VORT MAX MOVING THROUGH THE AREA GENERATED A FEW SHOWERS
AND STORMS THAT MOVED OFFSHORE FROM THE CAPE THIS MORNING.
OTHERWISE WATER VAPOR IMAGERY AND MORNING SOUNDING FROM
TAMPA/TALLAHASSEE CONTINUE TO SHOW RELATIVELY DRY MID TO UPPER
LEVEL AIRMASS INTO FLORIDA. THIS WILL KEEP RAIN CHANCES LIMITED
WITH ONLY A SLIGHT CHANCE FOR SHOWERS AND STORMS INTO THIS
AFTERNOON. BREEZY WESTERLY WINDS WILL PREVENT THE EAST COAST SEA
BREEZE FROM DEVELOPING TODAY. THIS WILL ALLOW TEMPERATURES TO
BECOME QUITE HOT THIS AFTERNOON WITH HIGHS IN THE MID TO UPPER 90S
AND HEAT INDEX VALUES REACHING AROUND 105 DEGREES.
THIS DRIER WEATHER AND ABOVE NORMAL TEMPERATURES WILL LIKELY LEAD
TO MANY BEACH GOERS TODAY. HOWEVER LINGERING SWELLS LEFT OVER FROM
HURRICANE IRENE WILL POSE A HIGH RISK FOR STRONG AND DANGEROUS RIP
CURRENTS ALONG AREA BEACHES THROUGH THIS EVENING. HAVE ISSUED A
RIP CURRENT STATEMENT THIS MORNING FOR THIS HIGH RIP CURRENT RISK.
&&
.AVIATION...VFR. DRIER AIRMASS OVER THE AREA WILL LIMIT ANY
SHOWER/STORM DEVELOPMENT INTO THIS AFTERNOON. IF ANY ISOLATED
CONVECTION CAN FORM TEMPO IFR/MVFR CONDS CAN BE EXPECTED. WILL
LEAVE ANY VCTS/TEMPO GROUP MENTION OUT OF THE TAFS FOR NOW THOUGH
DUE TO THE LOW RAIN CHANCES. WESTERLY WINDS WILL BECOME BREEZY
THIS AFT UP TO 15 TO 20 KTS.
&&
.MARINE...SMALL CRAFT ADVISORY REMAINS FOR ALL OF THE OFFSHORE
WATERS AND ALSO THE NEARSHORE WATERS OF THE TREASURE COAST FOR
W/SW WINDS NEAR 20 KNOTS AND SEAS 7 FEET OR HIGHER. SMALL CRAFT
SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS OF BREVARD AND
VOLUSIA COUNTIES FOR BREEZY CONDITIONS AND SEAS 4 TO 6 FEET.
&&
.CLIMATE...HOT WESTERLY FLOW TODAY MAY PUT A RECORD HIGH OR TWO IN
JEOPARDY. RECORD HIGHS FOR SATURDAY AUGUST 27TH ARE AS FOLLOWS:
LOCATION MAX YEAR(S)
DAYTONA BEACH 101 1938
ORLANDO 97 1914, 1920, 1943
MELBOURNE 98 1938
VERO BEACH 94 1966, 1995
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICH/LASCODYHazardous weather outlook, Aug 27, 2:11 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT SAT AUG 27 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 211 PM EDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THOUGH DRIER AIR ALOFT WAS COVERING THE AREA...VERY RICH LOW LEVEL MOISTURE HAS LED TO THE DEVELOPMENT OF SCATTERED STRONG STORMS. THE MAIN THREATS WILL BE FREQUENT LIGHTNING STRIKES AND GUSTY WINDS 40 TO 50 MPH. .EXCESSIVE HEAT IMPACT... TEMPERATURES CLIMBING INTO THE MID TO UPPER 90S COUPLED WITH RELATIVE HUMIDITY WILL PRODUCE HEAT INDEX VALUES 102 TO 107 THIS AFTERNOON OUTSIDE OF THE RAIN COOLED AREAS. STAY HYDRATED AND TAKE FREQUENT BREAKS FROM THE HEAT. .RIP CURRENT IMPACT... HOT TEMPERATURES AND LOW RAIN CHANCES WILL MAKE GOING INTO THE OCEAN TEMPTING TODAY. HOWEVER...THE DANGER FOR STRONG RIP CURRENTS REMAINS HIGH DUE TO LINGERING SWELLS FROM HURRICANE IRENE. BEACHGOERS SHOULD CHECK WITH LIFEGUARDS BEFORE ENTERING THE SURF. FOR YOUR SAFETY...DO NOT ENTER THE OCEAN IF NO LIFEGUARDS ARE PRESENT. .WIND AND SEA IMPACT... SWELLS WILL GRADUALLY DIMINISH THIS AFTERNOON...BUT HAZARDOUS BOATING CONDITIONS WILL CONTINUE IN THE OPEN ATLANTIC DUE A COMBINATION OF WINDS AND SWELLS. CONDITIONS WILL ALSO BE HAZARDOUS AT INLETS DURING THE OUTGOING TIDE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG STORMS MOVING QUICKLY EAST AT 20 TO 30 MPH WILL PUSH ACROSS THE COAST AND BRING GUSTY WINDS OVER 35 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RIP CURRENT RISK...HOT TEMPERATURES AND LIMITED RAIN CHANCES WILL CONTINUE THROUGH MONDAY. LIGHTNING STORM CHANCES ARE FORECAST TO RETURN CLOSE TO NORMAL TUESDAY THROUGH THE LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO/LASCODY
In the hours before
Special weather statement, Aug 27, 12:52 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1252 PM EDT SAT AUG 27 2011
FLZ045-053-144-271745-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1252 PM EDT SAT AUG 27 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 145 PM EDT.
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SOUTH
LAKE COUNTY AND APPROACHING THE ATTRACTIONS AREA.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ANIMAL KINGDOM...BAY HILL...DOCTOR PHILLIPS AND LAKE BUENA
VISTA.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2855 8182 2857 8127 2822 8128 2822 8154
2826 8156 2826 8166 2834 8167 2834 8179
2836 8180 2836 8182
TIME...MOT...LOC 1649Z 274DEG 15KT 2840 8173
RLSpecial weather statement, Aug 27, 1:45 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT SAT AUG 27 2011
FLZ045-047-053-147-271845-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
145 PM EDT SAT AUG 27 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...
* UNTIL 245 PM EDT.
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LAKE MARY
JANE TO SAINT CLOUD AND 10 MILES NORTHWEST OF LAKE
KISSIMMEE...MOVING EAST AT 30 MPH.
THIS LINE OF STORMS WILL CROSS THE BREVARD COUNTY LINE AND APPROACH
THE COAST FROM PORT CANAVERAL TO MELBOURNE BY AROUND 230 PM.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THIS
LINE OF STORMS PASSES.
LAT...LON 2836 8060 2810 8056 2807 8057 2813 8061
2806 8058 2787 8069 2789 8132 2800 8143
2802 8144 2807 8135 2808 8140 2852 8117
2850 8076 2841 8074 2849 8074 2849 8064
2841 8065 2848 8061 2848 8053
TIME...MOT...LOC 1742Z 269DEG 28KT 2838 8111 2802 8135
RLSpecial weather statement, Aug 27, 2:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT SAT AUG 27 2011
FLZ041-141-271915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
233 PM EDT SAT AUG 27 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN VOLUSIA
COUNTY...
* UNTIL 315 PM EDT.
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
LAKE HELEN...MOVING EAST AT 30 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2912 8094 2910 8092 2908 8093 2907 8090
2903 8088 2894 8082 2885 8081 2880 8080
2884 8135 2915 8133
TIME...MOT...LOC 1833Z 278DEG 23KT 2898 8125
JPThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:34 AM EDT | Rip Current Statement | MLB | Volusia | 12 hr |
| Aug 27, 12:52 PM EDT | Special Weather Statement | MLB | Orange | 53 min |
| Aug 27, 1:45 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 60 min |
| Aug 27, 2:04 PM EDT | Special Marine Warning | MLB | 116 min | |
| Aug 27, 2:33 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Aug 27, 2:38 PM EDT | Special Marine Warning | MLB | 82 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.